Hi. My name is Ian and I was diagnosed with ET in 2004. Until September 2018 my treatment was limited to 6 monthly hospital check ups and daily Aspirin, but the condition had virtually no impact on my way of life overall.
Following my 60th birthday last year, I changed hospitals and my new Consultant informed me that I was JAK2 positive and not JAK2 negative as originally diagnosed. I was advised by my new Consultant that, due to my age, my treatment should be changed and after some thought I agreed to commence taking Hydroxycarbamide in addition to the Aspirin.
Six months later I am taking 1,000mg Hydroxycarbamide a day and my platelet count is nearly down to normal limits, without any of the potentially serious side effects. However, I have become mentally tired and easily distracted, which has affected my ability to perform my work and pursue my outside interests, especially dancing. I am self employed and now able to work just 60% of what I did before commencing the new medication and have become really anxious at times, dwelling on the worst case scenarios of events and situations, in both my work and personal life.
I am lucky that in addition to an approachable Consultant I have a really supportive partner in Joy, who tries to her best to help me through these periods of anxiety.
I was wondering whether any fellow sufferers of ET had similar experiences with tiredness and anxiety after commencing Hydroxycarbamide and if so what coping mechanisms they found useful?